Ask a Pharmacist Expert Forum
Can symbicort cause weight gain
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Can symbicort cause weight gain

I have been taking symbicort for about 8 months and in that time i notice that my weight has gone up by around 1 stone (14llbs), i have never been overweight and have always eaten healthily and taken exercise. No matther how many times i go to the gym or how much salad i eat it wont go away. None of my clothes fit me and i have gone up a bra size or two. I have also noticed that i suffer from really bad mood swings one minute im happy and the next i am crying or flipping out over something very trivial! This is not like me and i am not usually that emotional. Could this be caused by taking symbicort? or something else? I did suffer from a ruptured ovarian cyst about 10 or 11 months ago and I have also in the last 8 months noticed that i have a milky discharge that comes from 1 nipple, which i have seen a specialist about who cannot come up with any reason for this. Could all of this be related of anything to do with taking symbicort (obviously not the cyst!)
Age
:  
28
Sex
:  
Female
Weight
:  
61kg
Current Medications
:  
Symbicort, bricanyl, Nasonex
Drug Allergies
:  
None
Medical Conditions
:  
Asthma, rhinitis, eczema
Related Discussions
669824_tn?1225842912
These are not adverse reactions from Symbicort.  Please make an appointment with a gynecologist and/or an endocrinologist.
2 Comments
Blank
757137_tn?1347200053
Since Symbicort is a steroid couldn't weight gain and mood changes be attributed to its use?
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank